Alert archive / Wyoming / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Riverton, WY

August 22, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this red flag warning at Aug 22, 2011, 3:30 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2011, 3:30 PM MDT (21:30 UTC)
Expired
Aug 22, 2011, 9:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2898 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WWUS85 KRIW 222130
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT MON AUG 22 2011

...EXTREME FIRE WEATHER CONDITIONS THIS EVENING FOR THE EASTERN
WIND RIVERS AND ABSAROKAS...

...FIRE WEATHER WATCH OVER PORTIONS OF CENTRAL WYOMING TUESDAY
AFTERNOON AND EVENING...

.AN APPROACHING TROUGH WILL INCREASE THE GRADIENT OVER THE REGION
TONIGHT AND TUESDAY INCREASING THE WINDS. RED FLAG CONDITIONS ARE
EXPECTED OVER THE EASTERN WIND RIVER MOUNTAINS AND THE ABSAROKA
MOUNTAINS THROUGH THIS EVENING.  VERY DRY AIR AND WARM
TEMPERATURES WILL COMBINE WITH THE WINDS AND CRITICAL FUELS TO
CREATE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS OVER
PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A FRONT
WILL MOVE THROUGH DURING THE AFTERNOON AND EVENING PRODUCING A
SHARP WIND SHIFT.


WYZ286-231000-
/O.NEW.KRIW.FW.W.0004.110822T2130Z-110823T0300Z/
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
330 PM MDT MON AUG 22 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 286...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH FOR THIS EVENING. THE WINDS ARE LIKELY TO RETURN TUESDAY AFTERNOON
  AND EVENING.

* RELATIVE HUMIDITY...10 TO 15 PERCENT THIS EVENING AND
  POTENTIALLY TUESDAY.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO
  EXHIBIT EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ288-231000-
/O.NEW.KRIW.FW.W.0004.110822T2130Z-110823T0300Z/
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
330 PM MDT MON AUG 22 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 288...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH THIS EVENING. THE WINDS ARE LIKELY TO RETURN TUESDAY
  AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...10 TO 15 PERCENT THIS EVENING AND
  POTENTIALLY TUESDAY.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS
  AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO
  EXHIBIT EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ283-231000-
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
330 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25
  TO 30 MPH POSSIBLE.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT
  EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ285-231000-
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
SOUTH BIGHORN MOUNTAINS-
330 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 285...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WINDS...NORTHWEST WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH ARE
  POSSIBLE.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT
  EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ280-300-231000-
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
330 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 280 AND 300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300.

* WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25
  TO 30 MPH POSSIBLE.  SHIFTING NORTH AROUND 1800.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT
  EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ281-231000-
/O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
JOHNSON COUNTY/CASPER BLM-
330 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25
  TO 30 MPH POSSIBLE. SHIFTING NORTH IN THE AFTERNOON.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT
  EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
107 
WWUS85 KRIW 230254
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH OVER PORTIONS OF CENTRAL WYOMING TUESDAY
AFTERNOON AND EVENING...

.AN APPROACHING TROUGH WILL INCREASE THE GRADIENT OVER THE REGION
TUESDAY AND THUS INCREASING THE WIND SPEEDS. VERY DRY AIR AND
WARM TEMPERATURES WILL COMBINE WITH THE WINDS AND CRITICAL FUELS
TO CREATE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS OVER
PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A FRONT
WILL MOVE THROUGH DURING THE LATE AFTERNOON AND EVENING PRODUCING
A SHARP WIND SHIFT.

WYZ286-231100-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-110823T0300Z/
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 286...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH FOR WIND AND LOW
RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO
  EXHIBIT EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ288-231100-
/O.EXP.KRIW.FW.W.0004.000000T0000Z-110823T0300Z/
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 288...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
  AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO
  EXHIBIT EXTREME BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ283-231100-
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 283...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY 
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT 
  EXTREME BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ285-231100-
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
SOUTH BIGHORN MOUNTAINS-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 285...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY 
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT 
  EXTREME BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ280-300-231100-
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 280 AND 300...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY 
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT 
  EXTREME BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ281-231100-
/O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/
JOHNSON COUNTY/CASPER BLM-
854 PM MDT MON AUG 22 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 281...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY 
  AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT 
  EXTREME BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:10 PM MDT, 20 minutes earlier.

Area forecast discussion, Aug 22, 3:10 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
310 PM MDT MON AUG 22 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY

RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES THIS AFTERNOON WITH A
SHORTWAVE MOVING THROUGH MONTANA.  SUBTROPICAL MOISTURE MOVING
THROUGH WYOMING IN THE FLOW WITH SOME ISOLATED THUNDERSTORMS OVER
THE SOUTHERN ABSAROKAS AND SOUTHERN BIGHORN BASIN AS OF 20Z.  CU
CONTINUES TO DEVELOP OVER THE CWA THIS AFTERNOON AND LOOKS LIKE
ANYWHERE COULD SEE A THUNDERSTORM POP OVERHEAD.  THEREFORE HAVE
ADDED ISOLATED THUNDERSTORMS TO MOST AREAS THIS EVENING...EXCEPT THE
FAR SOUTHWEST WHERE THERE IS A LACK OF INSTABILITY. GUSTY WINDS AND
LOW RHS HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING THROUGH 9
PM FRO FIRE WEATHER ZONES 286 AND 288. PACIFIC TROUGH APPROACHES
TUESDAY MORNING AND MOVES ACROSS MONTANA DURING THE AFTERNOON AND
EVENING.  THIS WILL TIGHTEN THE GRADIENT PRODUCING A WEST SOUTHWEST
TO NORTHWEST GRADIENT WITH SPEEDS IN THE 15 TO 20 MPH WITH GUSTS OF
25-30MPH.  WILL ALSO SEE WELL ABOVE NORMAL TEMPERATURES AND VERY LOW
RH'S.  LOOKS LIKE A HIGH POTENTIAL FOR A RED FLAG EVENT TUESDAY
AFTERNOON AND EARLY EVENING FOR THOSE AREAS WITH CRITICAL FUELS.
THIS INCLUDES FWZ 280...281...283...285... 286...288 AND 300.  A
FRONT WILL MOVE THROUGH IN THE AFTERNOON AND EVENING SHIFTING THE
WINDS TO THE NORTH OVER JOHNSON AND NATRONA COUNTIES...AND NORTHWEST
OVER THE REMAINDER OF THE LOWER ELEVATIONS OF THE EAST AND WEST.
SO...WITH THE WINDS...LOW RH AND THE FRONTAL PASSAGE...WILL GO AHEAD
AND ISSUE A FIRE WATCH FOR THOSE FWZ LISTED ABOVE FROM NOON THROUGH
9 PM TUESDAY.  ENOUGH DRY AIR WILL BE IN PACE AND LITTLE IF ANY
INSTABILITY SO DO NOT EXPECT ANY CONVECTION.  SOUTHWEST FLOW AROUND
THE RIDGE RETURNS WEDNESDAY WITH SOME SUBTROPICAL MOISTURE BEGINNING
TO RETURN.  MOST OF THE AREA WILL BE STORM FREE...EXCEPT FOR
SOUTHWEST SWEETWATER COUNTY WHERE A FEW STORMS MAY MOVE OFF THE
UINTA MOUNTAINS.  OTHERWISE...IT REMAINS WARMER THAN NORMAL WITH
DIMINISHED WINDS.  WILL SEE WINDS BEGIN TO RETURN THURSDAY AS THE
NEXT PACIFIC SHORTWAVE MOVES INTO NORTHERN IDAHO AND WESTERN MONTANA
INCREASING THE GRADIENT.  THE SUBTROPICAL  MOISTURE SPREADS ACROSS
THE AREA...DEEPEST OVER THE WEST.  EXPECT TO SEE AT LEAST ISOLATED
THUNDERSTORMS THERE.  TEMPS REMAIN ABOVE NORMAL THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

PERSISTENT FOUR CORNERS UPPER RIDGE TO DOMINATE THE EXTENDED.
TEMPERATURES EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL.
INGREDIENTS DO NOT SEEM TO COINCIDE EARLY IN THE EXTENDED FOR MUCH
CONVECTIVE ACTIVITY ALTHOUGH A FEW ISOLATED THUNDERSTORMS ARE NOT
OUT OF THE QUESTION FRIDAY AND SATURDAY.  DYNAMIC FORCING AND
MOISTURE REMAIN DISPLACED AS A PARADE OF SHORTWAVES WILL CONTINUE
ACROSS SOUTHERN CANADA AND SUBTROPICAL MOISTURE REMAINS TO THE
SOUTH...OCCASIONALLY BEING PUSHED INTO FAR SOUTHERN WYOMING BY
SOUTHWEST FLOW AROUND THE RIDGE.  MODELS TRY TO BRING A PACIFIC
SHORTWAVE FAR ENOUGH SOUTH TO TAP THE MONSOON AND BRING A GREATER
CHANCE OF THUNDERSTORMS FOR SUNDAY AND MONDAY BUT DISAGREE ON THE
TIMING AND MAGNITUDE OF THE DISTURBANCE.  THE ECMWF IS MORE BULLISH
WITH THE MOISTURE SO WIDESPREAD SHOWER ACTIVITY WOULD BE MORE LIKELY
ON MONDAY WITH THE EURO SOLUTION.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT INTO TUESDAY.  PERIODS
OF MOUNTAIN OBSCURATION ARE POSSIBLE DUE TO SMOKE FROM KJAC TO
KU25.  AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THROUGH 06Z VC
KRKS BUT ELSEWHERE DRY CONDITIONS ARE EXPECTED.  WESTERLY WIND WILL
SHIFT TO THE NORTHWEST AT 10-20KT BY 12Z AT KBYG AND KWRL AND BY 18Z AT
KCPR AS A WEAK FRONT PUSHES THOUGH.

&&

.FIRE WEATHER...

ISOLATED THUNDERSTORM ARE POSSIBLE ACROSS MUCH OF THE DISTRICT THIS
AFTERNOON AND EVENING AS A WEAK DISTURBANCE MOVES THROUGH.
LIGHTNING AND GUSTY OUTFLOWS WILL BE THE PRIMARY THREATS.  WILL ALSO
SEE SOME GUSTY WINDS THIS EVENING WITH RH'S BELOW 15%...ESPECIALLY
OVER THE WINDS AND ABSAROKAS.  HAVE ISSUED RED FLAG WARNING THROUGH
9 PM FOR 288 AND 286.  THOSE AREAS OVER MUCH OF THE SOUTHWEST WILL
EXPERIENCE THE WEATHER...BUT THEY DONT HAVE CRITICAL FUELS.  LOOKS
LIKE TUESDAY WILL BE AN ACTIVE FIRE WEATHER DAY.  AN APPROACHING
TROUGH WILL BRING GUSTY SOUTHWEST TO NORTHWEST WINDS TO MUCH OF THE
AREA ALONG WITH VERY LOW RH'S AND WARM TEMPERATURES.  A FRONT WILL
MOVE THROUGH IN THE AFTERNOON AND EVENING SHIFTING THE WINDS TO THE
NORTH OVER JOHNSON AND NATRONA COUNTIES...AND NORTHWEST OVER THE
REMAINDER OF THE LOWER ELEVATIONS OF THE EAST AND WEST.  WILL BE
ISSUING A FIRE WEATHER WATCH FOR THOSE ZONES WHERE FUELS ARE
CRITICAL. THIS INCLUDES FWZ 280...281...283...285...286...288 AND
300 FOR TUESDAY FROM NOON THROUGH 9 PM.  WEDNESDAY WILL SEE THE
WINDS DECREASE...THOUGH THE RH'S AND WARM TEMPERATURES CONTINUE.
THERE COULD BE AN ISOLATED THUNDERSTORM FORM OFF THE UINTAS.
ISOLATED THUNDERSTORMS RETURN OVER THE WEST ON THURSDAY.  WINDS WILL
BE ON THE INCREASE AS WELL AS A WEAK DISTURBANCE APPROACHES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING WYZ280-281-283-285-286-288-300.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING WYZ286-288.

&&

SHORT TERM...TWB
LONG TERM...BERC
AVIATION...BERC
FIRE WEATHER...TWB
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON AUG 22 2011

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
IN THE MOUNTAINS AND IN SOUTHERN SWEETWATER COUNTY. THE BIGGEST
THREAT WITH ANY OF THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS WILL BE ON THE INCREASE TUESDAY DUE TO
HOT CONDITIONS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH SOME
OCCASIONAL BREEZY CONDITIONS IN THE MOUNTAINS AND WIND CORRIDOR FROM
ROCK SPRINGS TO CASPER. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
ARE EXPECTED FRIDAY INTO SATURDAY AS A COLD FRONT APPROACHES THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 40 MPH.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 22, 1:15 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
115 PM MDT MON AUG 22 2011

WYZ002-016-222100-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-
115 PM MDT MON AUG 22 2011

ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN ABSAROKA
MOUNTAINS THROUGH 3 PM.  THE MAIN THREATS WITH THESE STORMS WILL BE
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY
OUTFLOW WIND.  THOSE WITH OUTDOOR INTERESTS SHOULD KEEP AWARE OF
RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE COVER IF THUNDERSTORMS
APPROACH YOUR AREA.

DSB
Special weather statement, Aug 22, 1:45 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT MON AUG 22 2011

WYZ005-007-222100-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
145 PM MDT MON AUG 22 2011

ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN BIG HORN BASIN
AND OWL CREEK MOUNTAINS THROUGH 3 PM. THE MAIN THREATS WITH THESE
STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND STRONG
AND GUSTY OUTFLOW WIND TO 55 MPH.  THOSE WITH OUTDOOR INTERESTS
SHOULD KEEP AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE
COVER IF THUNDERSTORMS APPROACH YOUR AREA.

DSB
Special weather statement, Aug 22, 2:55 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT MON AUG 22 2011

WYZ005-006-222200-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
255 PM MDT MON AUG 22 2011

ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN BIG HORN BASIN
THROUGH 4 PM. THE MAIN THREATS WITH THESE STORMS WILL BE OCCASIONAL
DEADLY CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY OUTFLOW WIND TO
50 MPH.  THOSE WITH OUTDOOR INTERESTS SHOULD KEEP AWARE OF RAPIDLY
CHANGING WEATHER CONDITIONS AND TAKE COVER IF THUNDERSTORMS APPROACH
YOUR AREA.

DSB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:30 PM MDTFire Weather WatchRIWFremont, Hot Springs, Johnson, Natrona, Park, Washakie7 hr

Nearby

Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.